• Quote of the Day
    "You are much deeper, much broader, much brighter than any idea you could have of yourself."
    Harry Palmer, posted by Daniel

making_art

Member
Joined
May 13, 2011
Messages
1,589
Points
36
Anyone try Gabapentin for anxiety? Or depression? Is there significant weight gain with this drug?

My family doctor wants me to use this and come off HRT but my concern right now is that I need an antidepressant instead.

Thanks
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
38,051
Points
113
Primary uses of gabapentin are for pain (postherpetic neuralgia) or seizure disorders, but like many medications these days there are several "off label" or secondary uses, including menopausal symptoms, anxiety, and sometimes depression, and fibromyalgia.

Known side effects include edema, dizziness, sleepiness, and fatigue. Although some sites report weight gain as a side effect, the clinical trials showed this to be infrequent (Study 1: 2.9% in drug group vs. 1.6% in placebo control group; Study 2: 1.8% in dru8g group vs. 0% in placebo control group).
 
Joined
Apr 5, 2011
Messages
2,067
Points
36
My husband was told by his GP that, although he was prescribing it to my husband primarily for pain, it was also effective as a mild antidepressant... He was on it for months and he didn't seem to gain any weight...
 

making_art

Member
Joined
May 13, 2011
Messages
1,589
Points
36
Thanks JollyGJB!
Took my first one tonight and looking forward to a really good sleep because it is apparently good for that too.
 

PrincessX

Account Closed
Joined
Jun 4, 2014
Messages
498
Points
0
Are you looking for anecdotal evidence or for scientific? There is plenty of trials done on this medication, since it is an old and well researched drug. Prescribing physician must be aware of the recommendations as well. Subjective reviews are all over the net, but I wouldn't trust that.
 

Roy H.

Member
Joined
Jan 5, 2008
Messages
160
Points
16
Anyone else use Gabapentin for anxiety?

Yes, I do.


I have been feeling "off" for years now though, and I am beginning to believe this Neurontin is what is doing it.


Extremely physically weak, fatigued, coordination doesn't feel quite right.


I believe all of this started back around when I started on this stuff, but my life has been a bit of a haze in the last 5 years losing both my parents, a job due to drinking, and other things.


I used to love golf/golfing, and back around 2016 my golf swing just completely went haywire - out of whack. And that was right around the time I started on Neurontin, as I recall.


I was on a crazy dose at one point as well (2700mg a day) and I finally realized that was making me NUTS. I stopped it, then I'm back on it.


I am going to discuss some of this next week with a psychiatrist - though I wouldn't mind Dr. Baxter weighing in on this if he would like.
 

Daniel

Forum Supporter
MVP
Joined
Aug 5, 2004
Messages
19,633
Points
113
Yeah, it can be a downer, as in causing lethargy. My husband only takes it at night now.
 

Top Bottom